Alert archive / Kansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 258, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Aug 25, 2004, 8:30 AM CDT for Jewell County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2004, 8:30 AM CDT (13:30 UTC)
- Expired
- Aug 25, 2004, 9:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Jewell County, KS
The radar
The Grand Island radar (KUEX), 63 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 1.5 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1754 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -3.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:00 AM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Aug 25, 3:00 AM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 300 AM CDT WED AUG 25 2004 .DISCUSSION...CONVECTION ONCE AGAIN MAKING ITS WAY THROUGH FORECAST AREA EARLY THIS MORNING. ADDITIONAL CONVECTION DEVELOPING TO THE WEST OF FORECAST AREA. WILL HAVE TO HAVE SOME POPS AT LEAST THROUGH PART OF THE MORNING TO COVER THIS. EXPECT THERE TO BE CLEARING EARLY TODAY AND WITH A GOOD AMOUNT OF SUN TEMPERATURES WILL WARM WELL TODAY. SURFACE TROUGH CONTINUES TO SIT OVER THE AREA TODAY AND TONIGHT BEFORE FINALLY MOVING EAST ON THURSDAY. WITH SOME LINGERING MOISTURE YET THIS AFTERNOON AND EVENING ISOLATED THUNDERSTORMS COULD DEVELOP ALONG THIS TROUGH IN THE EASTERN PART OF THE FORECAST AREA. A WEAK SHORT WAVE MOVES THROUGH THE PLAINS ON THURSDAY. EVEN THOUGH THE SURFACE FRONT IS IN THE VICINITY WILL LEAVE THE FORECAST DRY. EVEN THE USUALLY WET GFS IS FAIRLY DRY AND FEEL THAT THE LOWER LAYERS WILL BE DRY ENOUGH THAT THERE WILL NOT BE PRECIPITATION. AN UPPER LEVEL TROUGH MOVES ONTO THE WEST COAST...PROGRESSING ACROSS THE ROCKIES AND MOVING INTO THE PLAINS. AHEAD OF THE TROUGH A COUPLE OF SHORT WAVES MOVE INTO THE PLAINS FRIDAY AND SATURDAY. A SURFACE LOW PRESSURE SYSTEM DEVELOPS IN THE SOUTHERN PLAINS WITH HIGH PRESSURE IN THE NORTHERN PLAINS. A FAIRLY STRONG EAST/NORTHEAST SURFACE GRADIENT SETS UP STARTING THURSDAY NIGHT. WITH THE UPSLOPE...ENOUGH MOISTURE AND UPPER LEVEL SUPPORT EXPECT THAT THERE WILL BE SHOWERS AND THUNDERSTORMS MUCH OF THE DAY. TEMPERATURES WILL ALSO BE COOLER DUE TO THE CLOUDS AND NORTHEAST WINDS. THE HIGH PRESSURE TO THE NORTH WILL SINK SOUTHWARD SATURDAY AND SUNDAY. THIS WILL KEEP TEMPERATURES DOWN MOSTLY FOR SATURDAY...BUT TO A LESSER EXTENT ON SUNDAY. EARLY NEXT WEEK A BROAD RIDGE BUILDS BACK UP IN THE WESTERN U.S. THIS WILL BRING A WARMING TREND AFTER THE COOL WEEKEND. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && JCB
Hazardous weather outlook, Aug 25, 5:10 AM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 510 AM CDT WED AUG 25 2004 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-261200- ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY- HALL-HAMILTON-HARLAN-HOWARD-JEWELL-KEARNEY-MERRICK-MITCHELL-NANCE- NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-POLK-ROOKS-SHERMAN-SMITH-THAYER- VALLEY-WEBSTER-YORK- 510 AM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS TODAY. EARLY THIS MORNING THE MAIN THREAT WILL BE ISOLATED LARGE HAIL. SCATTERED THUNDERSTORMS WILL SPREAD INTO THE AREA FROM THE WEST. BY MID MORNING THUNDERSTORMS WILL DIMINISH. ISOLATED THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON TO THE EAST OF A LINE FROM ORD TO HEBRON. THE MAIN THREATS WITH THESE STORMS WILL BE STRONG WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FRIDAY AFTERNOON THROUGH SATURDAY MORNING. AT THIS TIME...IT APPEARS THE BEST CHANCE FOR SEVERE WEATHER WOULD OCCUR NEAR OR SOUTH OF THE NEBRASKA KANSAS BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. JCB
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:20 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 55 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.